MAUDE Adverse Event Report: AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 98433
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via fda medwatch / fda user facility report # (b)(4).The following information: during ct (computed tomography) guided ir (interventional radiology) percutaneous gastrostomy tube placement, a segmented telescoping dilator and peel-away sheath was then advanced over the wire at the central access point and dilation was performed.Then removed; this required greater than expected force which was thought to be due to kinking of the wire for dilator.We then tried to advance an 18 french gastrostomy tube into the peel­ away sheath without success.It was subsequently noted that a portion of the telescoping dilator was still situated within the peel-away sheath, this was grasped and removed with hemostats.The tube was then successfully placed through the peel-away sheath which was then peeled and withdrawn.At this point, the technologist noted that an additional portion of the telescoping dilator was not on the procedure tray we rescanned the patient which demonstrated the gastrostomy tube with inflated balloon in appropriate position and a subtle radiolucent structure within the gastric antrum corresponding to the missing portion of the telescoping dilator.We contacted the on-call gi (gastro-intestinal) doctor for endoscopic retrieval of this foreign body.The patient was taken to or (operating room) and had the foreign body successfully removed.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 10-feb-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).The device was not returned.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30106553, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 08-apr-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13518955
Report Number9611594-2022-00012
Device Sequence Number5248437
Product Code KGC
UDI-Device Identifier00350770984339
UDI-Public00350770984339
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model Number98433
Device Catalogue NumberN/A
Device Lot Number30106553
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityHispanic
Patient RaceWhite